Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 20, 2025, 1:54 PM CDT for 11 counties in Kansas. It took effect at Jun 21, 2025, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 1:54 PM CDT (18:54 UTC)
- In effect from
- Jun 21, 2025, 10:00 AM CDT
- Expired
- Jun 21, 2025, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
095 WWUS73 KICT 201854 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 154 PM CDT Fri Jun 20 2025 KSZ032-033-047>053-067-068-211100- /O.NEW.KICT.WI.Y.0007.250621T1500Z-250622T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Great Bend, Lincoln, Marion, Newton, Strong City, Cottonwood Falls, Hillsboro, Peabody, Wilson, Sterling, Hutchinson, Sylvan Grove, Russell, Salina, McPherson, Ellsworth, and Lyons 154 PM CDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM to 8 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Davis
2 follow-up statements
851 WWUS73 KICT 210903 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 403 AM CDT Sat Jun 21 2025 KSZ032-033-047>053-067-068-212315- /O.NEW.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ /O.CON.KICT.WI.Y.0007.250621T1500Z-250622T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Sylvan Grove, Hutchinson, Lincoln, Strong City, Great Bend, Hillsboro, Ellsworth, Salina, Newton, Marion, Cottonwood Falls, Lyons, Peabody, Wilson, McPherson, Sterling, and Russell 403 AM CDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...Southwest winds for both today and Sunday are expected to be sustained around 30 mph with gusts around 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 am to 8 pm today and Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
959 WWUS73 KICT 211850 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 150 PM CDT Sat Jun 21 2025 KSZ032-033-047>053-067-068-220900- /O.CON.KICT.WI.Y.0007.000000T0000Z-250622T0100Z/ /O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Hillsboro, Sylvan Grove, Great Bend, Lincoln, Lyons, Russell, Ellsworth, Peabody, Cottonwood Falls, Sterling, Newton, Salina, Wilson, Marion, Strong City, Hutchinson, and McPherson 150 PM CDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...For the first Wind Advisory, south winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cuellar
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 20, 12:55 PM CDT, 59 minutes earlier. Its key messages:
- Unseasonably hot temperatures today through the weekend.
- Strong southwest winds this afternoon and especially for Saturday afternoon.
- Precip chances will start to increase for Mon night through Tuesday, especially across Central Kansas.
Area forecast discussion, Jun 20, 12:55 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1255 PM CDT Fri Jun 20 2025 ...Updated Aviation Discussion... .KEY MESSAGES... - Unseasonably hot temperatures today through the weekend. - Strong southwest winds this afternoon and especially for Saturday afternoon. - Precip chances will start to increase for Mon night through Tuesday, especially across Central Kansas. && .DISCUSSION... Issued at 257 AM CDT Fri Jun 20 2025 Currently have some broad upper ridging over the Plains with an upper low approaching the Pacific Northwest. At the surface, low pressure is situated over the High Plains of eastern WY/eastern CO. Upper low approaching the Pacific Northwest will continue to slowly migrate east and by tonight will be moving into the Northern Intermountain and into the Northern Rockies by Sun afternoon. Surface pattern isn't expected to change much for today and Sat with lee troughing from western Nebraska into eastern CO and high pressure over the southeast CONUS. This will setup a strong pressure gradient and with good mixing, will bring strong southwest winds for today and especially Sat. Considered going with a wind advisory today across parts of central KS with the thinking sustained speeds around 30 mph will not be too hard to reach. However, not confident in winds lasting more than a few hours and with Saturday's winds looking stronger, will hold off for today. Confidence remains high in above normal temperatures starting today and continuing through Sunday. Normal highs for this time of year are in the upper 80s to around 90 and we will see a few sites in central KS approach 100 for today and Saturday. We should see a slight decrease in temps for Sun as the warmer 850mb temps slide back to the west. Upper low is expected to shear out as it quickly lifts into the Northern Plains for Sun night into Mon. This will allow a surface trough/weak cold front to push south and may bring some storms to northwest and central KS Sun night. However, it looks like we should see some higher storm chances over central KS for Mon afternoon through Tue as the front continues to slowly move south and some upper energy moves out of the Southern Rockies. Front doesn't look to make it through the forecast area, so confidence is high that above normal temps will remain in place across south central and southeast KS through most of next week. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1227 PM CDT Fri Jun 20 2025 VFR conditions are expected to persist over the next 24 hours despite windy conditions and LLWS being concerns for aviation interests. South to southwest winds today will likely continue to be sustained between 15 and 25 knots with gusts between 25 and 40 knots this afternoon into the early evening. While gusts should decrease some after sunset, sustained winds will likely remain around 15 to 25 knots tonight. Additionally, low level wind shear is expected overnight and will likely impact all TAF sites through 15-17Z Saturday morning. Surface winds will likely increase again Saturday afternoon. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...RBL AVIATION...JC
Hazardous weather outlook, Jun 20, 4:43 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 443 AM CDT Fri Jun 20 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 443 AM CDT Fri Jun 20 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Heat indices are expected to be around 100 degrees this afternoon into the early evening. Southwest winds this afternoon are forecast to gust to around 40 mph over central Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices are forecast to be around 100 for both Saturday and Sunday afternoon. Southwest winds Saturday afternoon are expected to gust up to 45 mph for most of central Kansas. Storm chances are expected to increase across mainly central Kansas Sunday night and again for Monday night through Tuesday. Widespread severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.